Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 211, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 20, 2012, 5:50 PM CDT for Dallas County, Tarrant County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2012, 5:50 PM CDT (22:50 UTC)
- Expired
- Jul 20, 2012, 6:15 PM CDT
- In force
- 25 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Dallas County, TX, Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 32 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.8 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1010 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 1582 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
796 WUUS54 KFWD 202250 SVRFWD TXC113-439-202315- /O.NEW.KFWD.SV.W.0211.120720T2250Z-120720T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 550 PM CDT FRI JUL 20 2012 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN DALLAS COUNTY IN NORTH CENTRAL TEXAS... NORTHEASTERN TARRANT COUNTY IN NORTH CENTRAL TEXAS... * UNTIL 615 PM CDT * AT 551 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BEDFORD...MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PANTEGO...ARLINGTON AND DALWORTHINGTON GARDENS AROUND 615 PM... THIS WILL IMPACT THE FOLLOWING INTERSTATES... I-35W BETWEEN MILE MARKERS 51 AND 70... I-30 BETWEEN MILE MARKERS 7 AND 29... I-820 BETWEEN MILE MARKERS 8 AND 29. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS PASSED. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3270 9694 3268 9734 3298 9733 3298 9694 TIME...MOT...LOC 2251Z 001DEG 13KT 3280 9713 $$
2 follow-up statements
287 WWUS54 KFWD 202304 SVSFWD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 604 PM CDT FRI JUL 20 2012 TXC113-439-202315- /O.CON.KFWD.SV.W.0211.000000T0000Z-120720T2315Z/ DALLAS TX-TARRANT TX- 604 PM CDT FRI JUL 20 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR NORTHEASTERN TARRANT AND NORTHWESTERN DALLAS COUNTIES... AT 604 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES NORTHEAST OF PANTEGO...MOVING SOUTH AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ARLINGTON...PANTEGO AND DALWORTHINGTON GARDENS AROUND 615 PM CDT... THIS WILL IMPACT THE FOLLOWING INTERSTATES... I-35W BETWEEN MILE MARKERS 51 AND 70... I-30 BETWEEN MILE MARKERS 7 AND 29... I-820 BETWEEN MILE MARKERS 8 AND 29. LAT...LON 3270 9694 3268 9734 3298 9733 3298 9694 TIME...MOT...LOC 2304Z 001DEG 13KT 3275 9713 $$
829 WWUS54 KFWD 202310 SVSFWD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 610 PM CDT FRI JUL 20 2012 TXC113-439-202319- /O.EXP.KFWD.SV.W.0211.000000T0000Z-120720T2315Z/ DALLAS TX-TARRANT TX- 610 PM CDT FRI JUL 20 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TARRANT AND NORTHWESTERN DALLAS COUNTIES EXPIRES AT 615 PM CDT... AT 609 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING WEAKENED AND WAS NO LONGER SEVERE. HOWEVER...STRONG AND GUSTY WINDS TO 50 MPH STILL REMAIN POSSIBLE. LAT...LON 3270 9694 3268 9734 3298 9733 3298 9694 TIME...MOT...LOC 2309Z 001DEG 13KT 3273 9713 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:47 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jul 20, 3:47 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 347 PM CDT FRI JUL 20 2012 .DISCUSSION... A SOUTHWESTWARD MOVING MESOSCALE CONVECTIVE VORTEX HAS HELPED GENERATE ISOLATED SHOWERS AND THUNDERSTORMS THIS AFTERNOON BETWEEN ARCHER CITY AND GREENVILLE. THIS ACTIVITY WILL MOVE SOUTH SOUTHEAST AND IS EXPECTED TO DISSIPATE AROUND SUNSET. HAVE EXTENDED MENTION OF ISOLATED SHOWERS AND THUNDERSTORMS INTO THE EVENING HOURS NORTHEAST OF A BRECKENRIDGE TO ATHENS LINE. WILL KEEP AN EYE FOR POTENTIAL DAMAGING DOWNBURST WINDS WITH THESE STORMS. ANOTHER CONCERN IS THE HEAT. TEMPERATURES CLIMBED INTO THE 100 TO 106 DEGREE RANGE ALONG AND NORTH OF I-20...WITH MID 90S TO 101 DEGREES TO THE SOUTH. HEAT INDEX VALUES HAVE RISEN TO AROUND 105 DEGREES FROM WACO THROUGH THE METROPLEX AND GAINESVILLE EASTWARD THIS AFTERNOON. HIGH TEMPERATURES AND HEAT INDEX VALUES TOMORROW WILL BE SIMILAR. HAVE ISSUED A HEAT ADVISORY FOR DALLAS...TARRANT...DENTON AND COLLIN COUNTIES THROUGH SATURDAY EVENING. OVERNIGHT LOWS WILL BE IN THE UPPER 70S TO AROUND 80 IN THE METROPLEX...BUT THE REST OF THE EASTERN TWO-THIRDS OF NORTH TEXAS WILL HAVE LOWS IN THE MID TO UPPER 70S. IT IS BORDERLINE BUT WITH MID 70S IN MANY OF THOSE AREAS...WE JUST DECIDED TO JUST GO THE AFOREMENTIONED COUNTIES. A WEAK BACKDOOR FRONT IS EXPECTED TO COOL TEMPERATURES A FEW DEGREES FOR SUNDAY. IF THIS SLIGHT COOLING DOES NOT OCCUR...THE HEAT ADVISORY WILL NEED TO BE EXTENDED BOTH IN AREA AND TIME. HAVE KEPT THE VERY WARM/HOT AND DRY FORECAST FOR SUNDAY THROUGH NEXT WEEK. THERE MAY BE SOME LOW RAIN CHANCES SUNDAY AND MONDAY ACROSS THE SOUTHEAST OR EASTERN ZONES...BUT FOR NOW HAVE JUST PLACED 10 PERCENT POPS WITH NO SHOWERS/THUNDERSTORMS MENTIONED. 58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 81 105 80 102 78 / 10 10 5 5 10 WACO, TX 77 101 76 99 75 / 5 10 10 10 10 PARIS, TX 76 101 75 99 74 / 10 10 10 10 10 DENTON, TX 77 104 76 101 76 / 10 10 5 5 10 MCKINNEY, TX 78 103 77 100 75 / 10 10 10 5 10 DALLAS, TX 82 105 80 102 79 / 10 10 10 5 10 TERRELL, TX 77 103 76 100 75 / 10 10 10 10 10 CORSICANA, TX 77 102 77 99 75 / 10 10 10 10 10 TEMPLE, TX 75 100 75 99 74 / 5 10 10 10 10 MINERAL WELLS, TX 74 101 75 100 73 / 10 10 5 5 10 && .FWD WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM CDT SATURDAY FOR TXZ103-104-118-119. && 85/58
Hazardous weather outlook, Jul 20, 5:05 PM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 505 PM CDT FRI JUL 20 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-211200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 505 PM CDT FRI JUL 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH SUNSET GENERALLY NORTH OF AN EASTLAND...HILLSBORO...TO ATHENS LINE. DAMAGING DOWNBURST WINDS AND CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY HAZARDS. A HEAT ADVISORY IS IN EFFECT FOR TARRANT...COLLIN...DALLAS AND DENTON COUNTY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE HEAT ADVISORY FOR TARRANT...COLLIN...DALLAS AND DENTON COUNTY WILL CONTINUE THROUGH 8 PM SATURDAY. .SPOTTER INFORMATION STATEMENT... VERY LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH 8 PM NORTH OF AN EASTLAND...HILLSBORO...TO ATHENS LINE.
In the hours before
Special weather statement, Jul 20, 4:56 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
456 PM CDT FRI JUL 20 2012
TXZ100-101-116-202230-
JACK TX-PALO PINTO TX-YOUNG TX-
456 PM CDT FRI JUL 20 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
JACK COUNTY
NORTHERN PALO PINTO COUNTY
YOUNG COUNTY
AT 455 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES SOUTHWEST
OF BRIDGEPORT TO 13 MILES SOUTHWEST OF JACKSBORO TO 3 MILES SOUTH OF
OLNEY...MOVING SOUTHWEST AT 15 MPH.
WIND GUSTS TO 55 MPH AND VERY HEAVY RAINFALL ARE LIKELY WITH THESE
STORMS.
CITIES IN THE PATH OF THESE STORMS INCLUDE BRYSON...GRAFORD...
GRAHAM...JACKSBORO AND OLNEY.
LAT...LON 3338 9846 3342 9794 3302 9794 3300 9796
3300 9806 3283 9806 3293 9855 3317 9891
3338 9893
TIME...MOT...LOC 2155Z 026DEG 11KT 3301 9793 3305 9828
3330 9876Special weather statement, Jul 20, 5:08 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 508 PM CDT FRI JUL 20 2012 TXZ121-122-202245- KAUFMAN TX-VAN ZANDT TX- 508 PM CDT FRI JUL 20 2012 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN KAUFMAN COUNTY NORTHWESTERN VAN ZANDT COUNTY AT 508 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES NORTHWEST OF WILLS POINT...MOVING SOUTH AT 15 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE WILLS POINT AND LAKE TAWAKONI STATE PARK. VERY HEAVY RAIN AND WIND GUSTS TO 55 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3260 9623 3284 9624 3284 9597 3265 9590 TIME...MOT...LOC 2208Z 343DEG 13KT 3278 9611
Special weather statement, Jul 20, 5:34 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
534 PM CDT FRI JUL 20 2012
TXZ100-101-116-202300-
JACK TX-PALO PINTO TX-YOUNG TX-
534 PM CDT FRI JUL 20 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN JACK COUNTY
NORTHERN PALO PINTO COUNTY
YOUNG COUNTY
AT 534 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
MINERAL WELLS TO 14 MILES EAST OF THROCKMORTON...MOVING SOUTH AT 25
MPH.
WIND GUSTS TO 55 MPH AND VERY HEAVY RAINFALL ARE LIKELY WITH THESE
STORMS.
CITIES IN THE PATH OF THESE STORMS INCLUDE BRYSON...GRAFORD...
GRAHAM...MINERAL WELLS AND POSSUM KINGDOM STATE PARK.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE
STORMS.
LAT...LON 3339 9893 3304 9798 3300 9799 3300 9806
3280 9806 3266 9811 3281 9857 3296 9858
3297 9896 3317 9896
TIME...MOT...LOC 2234Z 015DEG 20KT 3292 9802 3318 9895Special weather statement, Jul 20, 5:37 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
537 PM CDT FRI JUL 20 2012
TXZ118-119-202300-
DALLAS TX-TARRANT TX-
537 PM CDT FRI JUL 20 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
DALLAS COUNTY
TARRANT COUNTY
AT 537 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM AZLE TO 3 MILES WEST
OF IRVING TO 5 MILES WEST OF MESQUITE...MOVING SOUTH AT 15 MPH.
WIND GUSTS TO 55 MPH AND VERY HEAVY RAINFALL ARE LIKELY WITH THESE
STORMS.
LAT...LON 3298 9718 3299 9674 3255 9662 3257 9755
3300 9754
TIME...MOT...LOC 2237Z 020DEG 13KT 3291 9755 3285 9702
3278 9668Special weather statement, Jul 20, 5:42 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
542 PM CDT FRI JUL 20 2012
TXZ117-202315-
PARKER TX-
542 PM CDT FRI JUL 20 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
PARKER COUNTY
AT 542 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTH OF WEATHERFORD...MOVING SOUTH AT 15
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ALEDO...ANNETTA...COOL...
HUDSON OAKS...RENO...SPRINGTOWN...WEATHERFORD...WILLOW PARK...
POOLVILLE AND MINERAL WELLS STATE PARK.
VERY HEAVY RAIN AND WIND GUSTS TO 55 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3301 9805 3299 9755 3269 9754 3261 9756
3265 9806
TIME...MOT...LOC 2242Z 008DEG 13KT 3285 9774Local storm report, Jul 20, 5:50 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
550 PM CDT FRI JUL 20 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND GST 1 S SPRINGTOWN 32.96N 97.68W
07/20/2012 M65 MPH PARKER TX TRAINED SPOTTER
MEASURED BY A STORM SPOTTER 1 MILE SOUTH OF SPRINGTOWN.
SMALL TREE LIMBS KNOCKED DOWN.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 2:57 PM CDT | Heat Advisory | FWD | Collin, Cooke, Dallas, Delta, Denton, Fannin and 16 more | 53 hr |
| Jul 20, 3:46 PM CDT | Special Weather Statement | FWD | Collin, Rockwall | 29 min |
| Jul 20, 4:02 PM CDT | Special Weather Statement | FWD | Denton, Jack, Wise | 28 min |
| Jul 20, 4:20 PM CDT | Special Weather Statement | FWD | Collin | 25 min |
| Jul 20, 4:36 PM CDT | Special Weather Statement | FWD | Denton, Jack, Wise | 24 min |
| Jul 20, 4:46 PM CDT | Special Weather Statement | FWD | Collin, Dallas, Rockwall | 29 min |
| Jul 20, 4:56 PM CDT | Special Weather Statement | FWD | Jack, Young | 34 min |
| Jul 20, 5:08 PM CDT | Special Weather Statement | FWD | Kaufman | 37 min |
| Jul 20, 5:34 PM CDT | Special Weather Statement | FWD | Palo Pinto, Young | 26 min |
| Jul 20, 5:37 PM CDT | Special Weather Statement | FWD | Dallas, Tarrant | 23 min |
| Jul 20, 5:42 PM CDT | Special Weather Statement | FWD | Parker | 33 min |
| Jul 20, 6:05 PM CDT | Special Weather Statement | FWD | Dallas, Tarrant | 25 min |
| Jul 20, 6:14 PM CDT | Special Weather Statement | FWD | Johnson | 31 min |
| Jul 20, 6:17 PM CDT | Special Weather Statement | FWD | Parker | 28 min |
| Jul 20, 6:25 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 24 min |
| Jul 20, 6:38 PM CDT | Special Weather Statement | FWD | Dallas, Johnson, Tarrant | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.